Hail, Plymouth
- When
- August 5, 8:11 PM CST
- Where
- Plymouth County, 10 mi W of Kingsley
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.583, -96.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 5, 2:10 PM CST, 6 hours 1 minute earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 310 PM CDT SAT AUG 5 2006 .DISCUSSION... MAIN PROBLEM FOR TONIGHT IS WHEN TRW WL DEVELOP. CURRENTLY SOME ACCAS ABOVE CAP DEVELOPING IN SWRN CWA AND SPREADING. MID LEVEL CAP OF +13 DEG C REMAINS IN PLACE ACRS CWA THRU 00Z BEFORE COOLING FM THE NW. SO IT MAY BE HARD TO GET ANY SFC BASED TRW GOING ACRS CWA UNTIL AFT 00Z...UNLESS ENUF HEATING OCCURS FURTHER ACRS SWRN CWA. RIGHT NOW CLOUDS OVR SWRN CWA HAS KEPT TEMPS IN THE 80S TO LOWER 90S ACRS THE W. SINCE IM NOT SURE IF CAP WL BREAK OR NOT...WL NEED TO KEEP CHC IN ERLY EVE ACRS WRN AND NRN CWA...AND THEN INCREASE POPS ACRS ERN CWA AFT 02Z AS COOLER MID LEVEL AIR MOVES IN FM THE NW. CUD BE QUIET INTO ERLY EVE...AND THEN TRW FIRE UP FAIRLY QUICKLY AS COOLING IN THE MID LEVELS OCCUR. POT STILL EXISTS FOR SVR WX ACRS ERN CWA...ESPEC IN SW MN AFT 00Z. MODELS NOW BACK TO THE SLOWER PROGESSION OF COLD FRONT SOUTHWARD...MORE IN LINE WITH SOLUTIONS OF A FEW DAYS AGO. FRONT SHOULD MAKE IT THROUGH ALL BUT THE FAR SRN PORTIONS OF THE CWA BY TOMORROW MORNING. ALONG THE FRONT CONVECTION WILL AGAIN DEVELOP TOMORROW EVENING...BUT AT THAT POINT SHOULD BE IN CNTRL IOWA AND NEBRASKA. VERY NICE COUPLE OF DAYS COMING UP WITH LOWER RELATIVE HUMIDITIES...ABUNDANT SUN SHINE...AND HIGHS MOSTLY IN THE 80S. SOUTHERLY RETURN FLOW WILL BE SLOWER THAN PREVIOUSLY ANTICIPATED BY 12 TO 24 HOURS. WARM FRONT TO MOVE NORTHWARD ACROSS THE AREA ON TUE. ISENTROPIC FORCING WITH WARM FRONT SHOULD BE ENOUGH TO DEVELOP SOME THUNDERSTORMS OR AT LEAST AN ABUNDANCE OF ACCAS. THROUGH THE EXTENDED...RATHER STAGNANT SYNOPTIC PATTERN...WITH BROAD UPPER RIDGE OVER THE CENTRAL CONUS EXTENDING WELL N INTO CANADA...WITH PRESISTENT UPPER TROUGH FOR THE NE AND NW CONUS. DEWPOINTS WILL GENERALLY BE IN THE 60S AS GULF OF MEXICO WILL REMAIN OPEN WITH SOUTHERLY FLOW EXTENDING INTO THE NRN PLAINS. PROGESSIVE S/WV PATTERN WITH AMPLE LOW LEVEL MOISTURE WILL BRING A CHANCE OF STORMS TO PARTS OF THE NRN PLNS ON A DAILY BASIS...HOWEVER BEST CHANCES SHOULD BE WELL NORTH OF THE CWA WITH WEAKER CAP. OVERALL...THE CHANCES FOR PRECIPITATION IS A BIT DIFFICULT TO DERTERMINE...WITH THE TIMING AND PLACEMENT OF DISTURBANCES IN QUESTION...AS WELL AS SURFACE BOUNDARIES. GENERALLY...HIGHS WILL BE IN THE 80S EAST TO 90S WEST WITH LOWS IN THE 60S. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. && LIEBL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 245 PM CDT SAT AUG 05 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 245 PM CDT SAT AUG 05 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP BY LATE AFTERNOON WEST OF THE JAMES RIVER AS A COLD FRONT APPROACHES FROM THE WEST. THESE SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE REST OF THE AREA DURING THE EVENING AND OVERNIGHT HOURS. SOME OF THE STORMS COULD BECOME SEVERE AND PRODUCE HAIL UP TO GOLF BALL SIZE AND WIND GUSTS TO 70 MPH. A FEW TORNADOES ARE ALSO POSSIBLE MAINLY ACROSS SOUTHWEST MINNESOTA DURING THE EVENING. FIRE DANGER... THE FIRE DANGER IS EXPECTED TO REACH THE VERY HIGH CATEGORY THIS AFTERNOON FROM CHAMBERLAIN TO GREGORY SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS MAY DEVELOP MONDAY AFTERNOON OR MONDAY NIGHT AS A WEAK WARM FRONT DEVELOPS OVER THE AREA. AT THIS TIME SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM WEST OF INTERSTATE 29 AND AFTER 7 PM EAST OF INTERSTATE 29. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
613 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL AVON 43.01N 98.06W
08/05/2006 E1.50 INCH BON HOMME SD TRAINED SPOTTER
HAIL COVERED GROUND
&&
SCHUMACHERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
751 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST YANKTON 42.89N 97.39W
08/05/2006 M58 MPH YANKTON SD AWOS
&&
SCHUMACHERThe Sioux Falls radar (KFSD), 121 km away, was scanning. The volume nearest the first event began at 02:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527916.